MAUDE Adverse Event Report: MEDELA AG THOPAZ+ DRAINAGE SYSTEM LOAN 1CT PT-A 19; PUMP, PORTABLE, ASPIRATION (MANUAL OR POWERED)

MEDELA AG THOPAZ+ DRAINAGE SYSTEM LOAN 1CT PT-A 19; PUMP, PORTABLE, ASPIRATION (MANUAL OR POWERED)
Model Number 101029471
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The medela thopaz+ pump was removed from the patient due to an error message and was replaced with a competitor's pump.On 9/4/25 the thopaz+ was delivered to medela llc and was evaluated on (b)(6) 2025.The device was run for one hour and no error messages occurred.The log file showed recent errors but could not be reproduced.The device passed testing.
 
Event or Problem Description
On (b)(6) 2025, a facility contacted medela llc and alleged that while using a thopaz+ pump an internal error message occurred.It is undetermined the length of time the error message was on until discovered by the treating surgeon in the morning.The patient developed pneumothorax.

Brand Name
THOPAZ+ DRAINAGE SYSTEM LOAN 1CT PT-A 19
Common Device Name
PUMP, PORTABLE, ASPIRATION (MANUAL OR POWERED)
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key23014949
Report Number1419937-2025-00025
Device Sequence Number18535245
Product Code BTA
UDI-Device Identifier07612367041027
UDI-Public7612367041027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number101029471
Device Catalogue Number101029471
Device Lot Number0000731758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Distributor Facility Aware Date08/19/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown